Alert archive / Arkansas / Wind Advisories in 2009
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 7, 2009, 9:11 AM CST for 4 states. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 9:11 AM CST (15:11 UTC)
- Expired
- Mar 7, 2009, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 32 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 20 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 071511 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 911 AM CST SAT MAR 7 2009 ...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE MID SOUTH TODAY... .THE SURFACE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE MID SOUTH AND WILL ALLOW FOR STRONG AND GUSTY WINDS TO REACH ADVISORY LEVELS THROUGH EARLY THIS EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001>003-019-020-048>051-088-089-072315- /O.NEW.KMEG.WI.Y.0008.090307T1511Z-090308T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- WEAKLEY-DYER-GIBSON-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY- FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN... DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE 911 AM CST SAT MAR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO AT LEAST 40 MPH WILL CONTINUE OVER A LARGE PORTION OF THE MID SOUTH UNTIL EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
2 follow-up statements
000 WWUS74 KMEG 072252 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 452 PM CST SAT MAR 7 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001>003-019-020-048>051-088-089-080000- /O.CAN.KMEG.WI.Y.0008.000000T0000Z-090308T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- WEAKLEY-DYER-GIBSON-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY- FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN... DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE 452 PM CST SAT MAR 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 20 MPH ACROSS THE AREA. THE WINDS WILL CONTINUE TO WEAKEN OVERNIGHT. HOWEVER...WINDS WILL BECOME GUSTY AGAIN ON SUNDAY. BECAUSE THE WINDS AT THIS TIME ARE LESS THAN THE 25 MPH ACROSS THE AREA...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TLSJR
000 WWUS74 KMEG 072256 CCA NPWMEG URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 454 PM CST SAT MAR 7 2009 CORRECTED FOR GRAMMAR MISTAKE ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001>003-019-020-048>051-088-089-080000- /O.COR.KMEG.WI.Y.0008.000000T0000Z-090308T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- WEAKLEY-DYER-GIBSON-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY- FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN... DRESDEN...DYERSBURG...HUMBOLDT...MILAN...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE 454 PM CST SAT MAR 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 20 MPH ACROSS THE AREA. THE WINDS WILL CONTINUE TO WEAKEN OVERNIGHT. HOWEVER...WINDS WILL BECOME GUSTY AGAIN ON SUNDAY. BECAUSE THE WINDS AT THIS TIME ARE LESS THAN 25 MPH ACROSS THE AREA...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TLSJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:22 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 7, 5:22 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 522 AM CST SAT MAR 7 2009 .DISCUSSION... /ISSUED 514 AM CST SAT MAR 7 2009/ HIGH CLOUDS WILL CONTINUE TO PUSH INTO THE AREA THIS MORNING BUT A MUCH LOWER DECK WILL QUICKLY DEVELOP AROUND DAYBREAK DUE TO PERSISTENT SOUTHERLY FLOW UNDERNEATH A SUBSIDENCE INVERSION IN PLACE. MAIN CONCERNS FOR THIS FORECAST PACKAGE CONTINUE TO BE THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS SUNDAY NIGHT AND TUESDAY NIGHT AS WELL AS GUSTY SOUTHERLY WINDS AGAIN TODAY. TODAY THROUGH SUNDAY...PERSISTENT RIDGE OF HIGH PRESSURE OFF THE EAST COAST WILL CONTINUE TO INTERACT WITH A DEVELOPING AREA OF LOW PRESSURE IN THE SOUTHERN PLAINS. THIS WILL ALLOW FOR ANOTHER DAY OF GUSTY SOUTHERLY WINDS. A WIND ADVISORY COULD BE NEEDED AGAIN LATER TODAY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. TEMPERATURES WILL ONCE AGAIN RUN WELL ABOVE AVERAGE WITH MID TO UPPER 70S AREA WIDE. WOULD NOT BE SURPRISED IF A COUPLE OF AREAS HIT THE 80 DEGREE MARK. WINDS SHOULD SUBSIDE BRIEFLY SATURDAY NIGHT BEFORE INCREASING AGAIN ON SUNDAY AND SHOULD AGAIN BE NEAR OR EXCEED ADVISORY CRITERIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO PUSH INTO THE AREA OVERNIGHT SATURDAY INTO SUNDAY AHEAD OF AN APPROACHING COLD FRONT. ACTIVITY WILL BECOME MORE WIDESPREAD SUNDAY AFTERNOON AS A NEGATIVELY TILTED UPPER SHORTWAVE WILL EJECT NORTHEAST OUT OF THE PLAINS. WITH MARGINAL INSTABILITY...A FEW STORMS COULD BE STRONG TO SEVERE. MAJOR THREAT WOULD BE STRAIGHT LINE WIND DAMAGE AS THE STORMS WILL MOST LIKELY BE LINEAR IN NATURE. MONDAY THROUGH TUESDAY...THE COLD FRONT WILL STALL OVER THE MIDSOUTH AND QUICKLY RETREAT TO THE NORTH AS A WARM FRONT ON MONDAY. THIS WILL KEEP THE AREA IN A WARM AND MOIST AIR MASS WITH ADDITIONAL CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA. A MORE POTENT NEGATIVELY TILTED UPPER SHORTWAVE WILL DRIVE A COLD FRONT THROUGH THE MIDSOUTH LATE TUESDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY OVER NORTHEAST ARKANSAS TUESDAY EVENING WITH LIFTED INDICES IN THE -1 TO -2C RANGE AND SBCAPE VALUES AROUND 300-400 J/KG. STORMS SHOULD AGAIN BE LINEAR WITH GUSTY STRAIGHT LINE WINDS. MUCH COOLER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS FRONT. WEDNESDAY THROUGH FRIDAY...LONG RANGE MODELS CONTINUE TO DISAGREE ON THE TIMING AND SOUTHWARD EXTENT OF THE LAST COLD FRONT. THE ECMWF IS STILL ABOUT 6 HOURS BEHIND THE GFS AND FAVORS A GOOD OVERRUNNING PATTERN WEDNESDAY THROUGH FRIDAY DUE TO AN INVERTED TROUGH OVER SOUTHEAST TEXAS. THE GFS IS NOT AS BULLISH...AS IT DEVELOPS A STRONGER CANADIAN RIDGE SHUNTING ANY OVERRUNNING QPF FURTHER SOUTH. COMPROMISED BETWEEN THE TWO MODELS FOR NOW. SUBSEQUENT MODEL RUNS WILL NEED TO BE MONITORED CLOSELY. A WINTRY MIX OF PRECIPITATION COULD BE POSSIBLE THURSDAY MORNING FOR NORTHERN AREAS IF THE OVERRUNNING PATTERN PERSISTS. CCD && .AVIATION... 12Z TAF CYCLE TWO AREAS OF LOW CIGS ARE QUICKLY PUSHING NORTHWARD INTO THE CWA. THE FIRST IS AN AREA ALONG EASTERN MS...CIGS ARE RUNNING BELOW 1000 FT AT SOME LOCATIONS. THIS AREA WILL SPREAD INTO KTUP AND POSSIBLY INTO KMKL. HAVE WENT PREVAILING 1500 FT WITH A TEMPO 600 FT DECK AT KTUP THIS MORNING. DO NOT THINK CIGS WILL DROP BELOW 1000 FT AT KMKL. THE SECOND AREA IS MOVING NORTHEASTWARD FROM THE ARKLATEX REGION. CIGS HERE ARE RUNNING AROUND 1500-2500 FT. THIS AREA WILL AFFECT KMEM AND KJBR. CIGS SHOULD BEGIN LIFTING AROUND 18Z...SIMILAR TO YESTERDAY. THINK THERE WILL BE A BRIEF BREAK OF NO LOWER CIGS BEFORE CU DEVELOPS AROUND 21Z. CU DECK COULD GO BKN AT 3000-4000FT. FOR NOW HAVE INTRODUCED A BKN 4000 FT DECK IN TAFS. CU SHOULD DISSIPATE SHORTLY AFTER 00Z LEAVING ONLY A CIRRUS DECK. STRATUS WILL THEN QUICKLY SPREAD NORTHEASTWARD INTO THE CWA FROM THE ARKLATEX REGION AROUND 9-10Z. EXPECT CIGS OF 1500 FT BY 12Z. STRONG S WINDS GREATER THAN 12 KTS WITH HIGHER GUSTS EXPECTED THROUGHOUT DAY...RELAXING SOME AFTER 00Z. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 77 64 74 58 / 10 10 40 60 MKL 75 61 75 55 / 10 10 40 50 JBR 75 62 71 52 / 10 20 60 30 TUP 77 61 76 62 / 10 10 20 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 7, 4:31 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CST SAT MAR 7 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 431 AM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL BE LIKELY ACROSS THE MID SOUTH TODAY. A WIND ADVISORY MAY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH THIS LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY MAY ALSO BE NEEDED SUNDAY AS SOUTHERLY WINDS WILL CONTINUE TO BE GUSTY. A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MID SOUTH SUNDAY AFTERNOON AND STALL SUNDAY NIGHT. THERE SHOULD BE SUFFICIENT INSTABILITY AND STRONG ATMOSPHERIC WINDS ACROSS NORTHWEST PORTIONS OF THE AREA TO SUPPORT A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL SUNDAY EVENING. THERE WILL BE ADDITIONAL CHANCES FOR STRONG TO STRONG TO SEVERE STORMS ON TUESDAY NIGHT AS ANOTHER COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY EVENING AS WELL AS TUESDAY EVENING. CCD
Nearby
Wind Advisories in Arkansas, 2009Wind Advisories in Tennessee, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.